Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 47, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 29, 2007, 5:10 PM MDT for El Paso County, Colorado. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2007, 5:10 PM MDT (23:10 UTC)
- Expired
- May 29, 2007, 6:12 PM MDT
- In force
- 62 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 38 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 5:15 PM MDT | HAIL 0.88 | Fountain, CO | |
| May 29, 5:18 PM MDT | HAIL 1 | 5 Sse Fountain, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 12:29 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1497 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 292310 SVRPUB COC041-300045- /O.NEW.KPUB.SV.W.0047.070529T2310Z-070530T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 510 PM MDT TUE MAY 29 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN EL PASO COUNTY IN EAST CENTRAL COLORADO... * UNTIL 645 PM MDT... * AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 7 MILES EAST OF FOUNTAIN...OR 15 MILES SOUTHEAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... FOUNTAIN. RURAL AREAS OF SOUTHERN EL PASO COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3881 10470 3854 10485 3853 10408 3885 10407 $$
5 follow-up statements
000 WWUS55 KPUB 292320 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 519 PM MDT TUE MAY 29 2007 COC041-300045- /O.CON.KPUB.SV.W.0047.000000T0000Z-070530T0045Z/ EL PASO CO- 519 PM MDT TUE MAY 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR SOUTHERN EL PASO COUNTY... AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 6 MILES EAST OF FOUNTAIN...OR 15 MILES SOUTHEAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 10 MPH. ADDITIONAL STRONG TO SEVERE STORMS WERE NOTED 10 MILES SOUTHWEST OF FOUNTAIN AND 5 MILES NORTHWEST OF TRUCKTON. LOCATIONS IMPACTED INCLUDE... YODER. TRUCKTON. RUSH. AND THE REMAINDER OF SOUTHERN EL PASO COUNTY. NICKEL SIZE HAIL WAS REPORTED IN FOUNTAIN AT 519 PM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT TUESDAY EVENING FOR EAST CENTRAL COLORADO. LAT...LON 3881 10470 3854 10488 3853 10408 3885 10407 $$
000 WWUS55 KPUB 292333 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 533 PM MDT TUE MAY 29 2007 COC041-300045- /O.CON.KPUB.SV.W.0047.000000T0000Z-070530T0045Z/ EL PASO CO- 533 PM MDT TUE MAY 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR SOUTHERN EL PASO COUNTY... AT 531 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 9 MILES EAST OF FOUNTAIN...OR 17 MILES SOUTHEAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 10 MPH. OTHER STRONG TO SEVERE STORMS WERE LOCATED 4 MILES WEST OF FOUNTAIN AND NEAR TRUCKTON. LOCATIONS IMPACTED INCLUDE... YODER. TRUCKTON. RUSH. FOUNTAIN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT TUESDAY EVENING FOR EAST CENTRAL COLORADO. LAT...LON 3881 10470 3854 10488 3853 10408 3885 10407 $$
000 WWUS55 KPUB 292348 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 548 PM MDT TUE MAY 29 2007 COC041-300045- /O.CON.KPUB.SV.W.0047.000000T0000Z-070530T0045Z/ EL PASO CO- 548 PM MDT TUE MAY 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR SOUTHEASTERN EL PASO COUNTY... AT 544 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 15 MILES SOUTHWEST OF TRUCKTON...OR 23 MILES NORTHEAST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN EL PASO COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT TUESDAY EVENING FOR EAST CENTRAL COLORADO. LAT...LON 3881 10470 3854 10479 3853 10408 3885 10407 $$
000 WWUS55 KPUB 300002 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 602 PM MDT TUE MAY 29 2007 COC041-300045- /O.CON.KPUB.SV.W.0047.000000T0000Z-070530T0045Z/ EL PASO CO- 602 PM MDT TUE MAY 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR SOUTHEASTERN EL PASO COUNTY... AT 600 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER SOUTHEASTERN EL PASO COUNTY...OR 28 MILES NORTHEAST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN EL PASO COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT TUESDAY EVENING FOR EAST CENTRAL COLORADO. LAT...LON 3875 10461 3852 10472 3853 10406 3869 10406 $$
000 WWUS55 KPUB 300012 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 612 PM MDT TUE MAY 29 2007 COC041-300022- /O.CAN.KPUB.SV.W.0047.000000T0000Z-070530T0045Z/ EL PASO CO- 612 PM MDT TUE MAY 29 2007 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN EL PASO COUNTY... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT TUESDAY EVENING FOR EAST CENTRAL COLORADO. LAT...LON 3875 10461 3853 10471 3853 10406 3869 10406 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:50 PM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 29, 2:50 PM MDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 250 PM MDT TUE MAY 29 2007 .SHORT TERM... (TONIGHT AND WEDNESDAY) WILL KEEP THIS VERY SHORT AS TORNADO WATCH IN EFFECT FOR EL PASO COUNTY UNTIL 8 PM MDT...WHILE REMAINDER OF SOUTHEAST PLAINS PRIMED FOR SEVERE/HEAVY RAIN EVENT FROM THIS AFTERNOON INTO TONIGHT. LATEST(20Z) SPC CAPES/LIS FOR THE SOUTHEAST COLORADO PLAINS IN THE 2500(J/KG)/-7(C) RANGE WHILE THE 0-6KM SHEAR VECTOR HAS BUMPED UP INTO THE 30 TO 40 KNOT RANGE. WILL PAINT IMPENDING GRIDS/ZONES WITH MENTION OF SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL...ESPECIALLY OVER THE SOUTHEAST PLAINS THIS AFTERNOON INTO TONIGHT. WOULD NOT BE TOO SURPRISED TO SEE ANOTHER TORNADO WATCH BOX BE ISSUED FOR THE SOUTHEAST PLAINS LATER TODAY WITH STORMS PRODUCING LARGE HAIL AND A TORNADO OR TWO DEVELOPING IN EASTERN PORTIONS OF THE CWFA. ON WEDNESDAY...EXPECT COOLER TEMPERATURES AS WELL AS ISOLATED TO SCATTERED POPS. 77 .LONG TERM... WEDNESDAY NIGHT THROUGH TUESDAY) ...MORE SEVERE WEATHER POSSIBLE THURSDAY... ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH FIRST PART OF THE WEEKEND...AS CUTOFF LOW SLOWLY MOVES THROUGH THE NRN PLAINS. BEST CHANCES FOR SVR WX WILL BE LATE THU AFTERNOON-EVE OVR THE SERN PLAINS. STRONG MID-LEVEL JET WILL BE MOVING THRU KS AND SE CO WILL BE UNDER RIGHT ENTRANCE REGION OF THE STREAK. SURFACE LOW WILL SET UP SOMEWHERE IN VCNTY OF THE OK PANHANDLE/NE NM. THIS WILL BRING DEEP MOISTURE OVER EXTREME SE CO...WITH LOWER 50 DEWPOINTS LIKELY OVR BACA AND PROWERS COUNTIES. STRONG STORMS WILL DEVELOP OVER THE RAMPARTS/PALMER DVD AND RATON MESA DURING THE AFTERNOON AND MOVE EWD THRU THE EVE. HODOGRAPHS WILL BE FAVORABLE FOR SUPERCELLS IN THE REGION OF BEST MOISTURE. MORE STRONG STORMS POSSIBLE FRI AFTERNOON...PARTICULARLY OVER THE SRN AND SERN PORTIONS OF THE CWA. WEAK SRN IMPULSE WILL KEEP THREAT OF CONVECTION OVER THE AREA THROUGH THE WEEKEND...ALTHOUGH GENERAL TREND WILL BE FOR WARMER CONDITIONS THRU THE EXTENDED...AS AN UPPER RIDGE ATTEMPTS TO BUILD OVR THE NRN ROCKIES. DID NOT MAKE MANY CHANGES TO THE EXTENDED AS CURRENT FORECAST LOOKS ON TARGET. SINCE CONVECTION WILL BE TIED TO DIURNAL INFLUENCES ALONG WITH TIMING OF UPPER WAVES...OPTED TO LEAVE ALL MENTION OF PRECIP AS TSTORMS RATHER THAN SHOWERS. WILL SEE BEST CHANCES OF PRECIP IN LATE AFTERNOON AND EVENING HOURS...BUT HAVE MAINTAINED LOW POPS OVR MOST OF THE REGION TO ACCOUNT FOR UNCERTAINTIES IN TIMING THE UPPER DISTURBANCES. ROSE && .AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER SEVERAL SECTIONS OF THE CWFA FROM THIS AFTERNOON INTO TONIGHT. OVER EASTERN SECTIONS...SEVERE THUNDERSTORMS WITH LARGE HAIL AND EVEN A FEW TORNADOES ARE POSSIBLE. IN ADDITION...THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE ANTICIPATED...ESPECIALLY FROM THE LATER AFTERNOON INTO THE EVENING HOURS. AT THIS TIME...THE MOST FAVORABLE LOCATION FOR DEVELOPMENT OF THE INTENSE CONVECTION...WITH LIFR CONDITIONS AT TIMES...STRONG WINDS...LARGE HAIL AND PERIODS OF HEAVY RAINFALL SHOULD BE NOTED FROM THE EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS/FOOTHILLS INTO THE EASTERN PLAINS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 77/44
Hazardous weather outlook, May 29, 6:40 AM MDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 640 AM MDT TUE MAY 29 2007 COZ058>089-093>099-301245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 640 AM MDT TUE MAY 29 2007 ...SEVERE THUNDERSTORMS POSSIBLE TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERAL SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST COLORADO PLAINS. THE MAIN THREATS FROM STORMS TODAY WILL BE HAIL UP TO 1.5 INCHES IN DIAMETER...WIND GUSTS TO 60 MPH OR GREATER...AND ISOLATED TORNADOES. LOCALLY HEAVY RAIN AND LIGHTNING ARE ADDITIONAL HAZARDS WITH ANY STORMS THAT DEVELOP TODAY. ACROSS THE MOUNTAINS AND HIGH VALLEYS...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TODAY. A FEW STORMS COULD PRODUCE HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS TO 50 MPH...BRIEF HEAVY RAIN...AND LIGHTNING. TONIGHT...THE ATMOSPHERE MAY COOL ENOUGH TO SUPPORT SNOW DOWN TO ABOUT 7500 OR 8000 FEET...INCLUDING THE HIGHER TERRAIN ALONG THE PALMER DIVIDE. HOWEVER...MOST OF THE PRECIPITATION WILL BE OVER BY THE TIME THIS OCCURS. CONSEQUENTLY...ONLY A COUPLE INCHES OF SNOW ARE ANTICIPATED IN THE MOUNTAINS AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON THURSDAY...STRONG TO SEVERE STORMS ARE POSSIBLE ON THE EASTERN PLAINS...WITH THE HIGHEST CHANCES FOR SEVERE WEATHER NEAR THE KANSAS BORDER. WIND SHEARS WILL BE SUFFICIENTLY STRONG FOR SEVERE STORMS TO DEVELOP. THE THREAT FOR SEVERE WEATHER WILL DEPEND ON THE AMOUNT OF INSTABILITY...RESULTING FROM THE ADVECTION OF LOW LEVEL MOISTURE FROM THE SOUTHEAST AND FROM SURFACE HEATING. OTHERWISE...ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE EACH DAY. THE MAIN THREATS FROM THE STORMS WILL BE GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS WHICH MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY AFTER 2 PM TODAY ACROSS THE SOUTHEAST COLORADO PLAINS.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:13 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 46 min |
| May 29, 3:57 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 93 min |
| May 29, 5:05 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 55 min |
| May 29, 5:24 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 66 min |
| May 29, 5:29 PM MDT | Tornado Warning | PUB | Pueblo | 48 min |
| May 29, 5:41 PM MDT | Flash Flood Warning | PUB | Pueblo | 3 hr |
| May 29, 5:50 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 55 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.